×

The effect of dispersal on the permanence of a predator-prey system with time delay. (English) Zbl 1142.34055

Summary: A predator-prey model with prey dispersal and time delay due to the gestation of the predator is investigated. By analyzing the corresponding characteristic equations, the local stability of each of the nonnegative equilibria is discussed. By using an iteration technique, a threshold is derived for the permanence and extinction of the proposed model. Numerical simulations are carried out to illustrate the main results.

MSC:

34K60 Qualitative investigation and simulation of models involving functional-differential equations
92D25 Population dynamics (general)
34K25 Asymptotic theory of functional-differential equations
34K20 Stability theory of functional-differential equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Cui, J.; Chen, L., The effect of diffusion on the time varying logistic population growth, Comput. math. appl., 36, 1-9, (1998) · Zbl 0934.92025
[2] Cui, J.; Chen, L., Permanence and extinction in logistic and lotka – volterra systems with diffusion, J. math. anal. appl., 258, 512-535, (2001) · Zbl 0985.34061
[3] Cui, J.; Chen, L.; Wang, W., The effect of dispersal on population growth with stage structure, Comput. math. appl., 39, 91-102, (2000) · Zbl 0968.92018
[4] Cui, J.; Takeuchi, Y.; Lin, Z., Permanence and extinction for dispersal population systems, J. math. anal. appl., 298, 73-93, (2004) · Zbl 1073.34052
[5] Freedman, H.I.; Takeuchi, Y., Global stability and predator dynamics in a model of prey dispersal in a patchy environment, Nonlinear anal. TMA, 13, 993-1002, (1989) · Zbl 0685.92018
[6] Gopalsamy, K., Stability and oscillations in delay differential equations of population dynamics, (1992), Kluwer Academic Dordrecht/Norwell, MA · Zbl 0752.34039
[7] Hale, J., Theory of functional differential equations, (1977), Springer Heidelberg
[8] Kuang, Y., Delay differential equations with applications in population dynamics, (1993), Academic Press New York · Zbl 0777.34002
[9] Song, X.; Chen, L., Optimal harvesting and stability for a two-species competitive system with stage structure, Math. biosci., 170, 173-186, (2001) · Zbl 1028.34049
[10] Takeuchi, Y., Diffusion-mediated persistence in two-species competition lotka – volterra model, Math. biosci., 95, 65-83, (1989) · Zbl 0671.92022
[11] Takeuchi, Y., Conflict between the need to forage and the need to avoid competition: persistence of twospecies model, Math. biosci., 99, 181-194, (1990) · Zbl 0703.92024
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.